Should I switch to rebif?(Only honest opinions please)

A board to discuss the Multiple Sclerosis modifying drug Rebif

Should I switch to rebif?(Only honest opinions please)

Postby Hockey4usVT » Wed Mar 12, 2008 1:09 pm

I am 35 with a husband and two children(12 and 16), I've been on copaxone for almost 10 years..But my body is a little tired..of the shot every day..so my doc said to think about Rebif?
Has anyone been where I am? Taking something new is a little scary. I'm pretty healthy with only mild lasting damage from my relapses.
User avatar
Hockey4usVT
Newbie
 
Posts: 3
Joined: Tue Mar 11, 2008 4:00 pm

Advertisement

Postby Punchy » Wed Mar 12, 2008 1:17 pm

I'm not in your situation but I have been taking Rebif for a year.

When you say you're tired, I assume you mean you're sick of taking a shot everyday. Rebif is three times a week, and I already sick of that many times! However it's supposed to have less injection site reaction.

The side effects of Rebif are also supposed to be worse than copaxone, though not everyone gets them.

Have you thought about Avonex, which is once a week? It has the potential for the same side effects as Rebif but at least it's only one shot per week.
User avatar
Punchy
Family Elder
 
Posts: 165
Joined: Tue Mar 06, 2007 4:00 pm
Location: Toronto, Canada

Postby Hockey4usVT » Wed Mar 12, 2008 1:39 pm

I'm very happy with how Copaxone has helped me(for all anyone will ever know). Its just that my body has taken so many shots that I have a lot of scar tissue built up.
I've had no side effects from Copaxone! But not sure if I want to even chance it with the rebif.
User avatar
Hockey4usVT
Newbie
 
Posts: 3
Joined: Tue Mar 11, 2008 4:00 pm

Postby Punchy » Wed Mar 12, 2008 1:56 pm

I rotate my shots between my thighs and stomach. With doing this three times a week, I often run out of space, but that is partially because it takes about 3 or 4 weeks for mine to heal.

Have you suffered any lypoatrophy? I hear copaxone commonly causes this but Rebif does not.
User avatar
Punchy
Family Elder
 
Posts: 165
Joined: Tue Mar 06, 2007 4:00 pm
Location: Toronto, Canada

Postby carolsue » Thu Mar 13, 2008 2:35 pm

I'm another one who does not suffer from the flu-like side effects from Rebif. I have felt them a couple of times in the 4 yrs I've been on it, but in those cases, 2 ibuprofen have provided relief. Like Punchy, the redness at my injection sites takes several weeks to go away so I do an 8 week rotation with 3 weeks on each butt cheek, and 2 weeks on my stomach. I think the shots are painful, and am looking forward to a less painful reformulation (recently reported on this board)being available in the US soon.

Despite the discomfort of injections, I am happy with my choice of Rebif over the other CRABs. What I like most about Rebif (other than the fact that it seems to have stabilized my MS--I am symptom free) is the flexibility of 3 shots per week. Depending on travel and whatever engagements I have, some weeks I do M-W-Sa, other weeks M-Th-Sa, or Su-T-F. I just make sure that I get 3 doses between Sun and Sat, and that there's at least 48 hrs between doses. I chose Rebif over Betaseron and Copaxone largely for this reason...and because it's fewer injections per month. My skin fairly sensitive and it's nice not having to do a shot every day--gives me a chance every so often to forget I have MS.

I do not think I could mentally handle the intramuscular shot of Avonex. And if you believe the data, it appears Rebif is more effective than Avonex anyway.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service